New Mexico, 2007Flash Flood in New Mexico, July 31, 2007
July 31, 2007 · NWS ABQ · 1 event in 1 county or zone
Thunderstorms produced heavy rain at a rate between 1 and 2 inches per hour in Albuquerque, resulting in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain at a rate between 1 and 2 inches per hour in Albuquerque, resulting in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 31, 2:00 PM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 31, 2:00 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUL 31 2007
.DISCUSSION...STORMS FIRED AGAIN IN THE USUAL PLACES OVER THE HIGHER
TERRAIN OF THE SANGRE DE CRISTO...JEMEZ AND SOUTHWEST MOUNTAINS
BEFORE NOON. THE SHOWERS AND STORMS WHICH DEVELOPED FROM THE FOLSOM
TO DES MOINES AND CAPULIN AREA IN PREVIOUS DAYS WERE NOTICEABLY ABSENT
TODAY.
THERE ARE SOME INTERESTING DIFFERENCES IN THE MODELS TODAY WHICH
COULD QUALIFY FOR THE PROBLEM OF THE DAY. THE 12Z NAM TRACKS A WEAK
LOW FROM SOUTH OF THE BORDER INTO SOUTH CENTRAL NEW MEXICO DURING
THE MID TO LATE WEEK...WHILE THE GFS TAKES A SIMILAR FEATURE INTO
SOUTHEAST ARIZONA DURING THE SAME TIME FRAME. THE NAM GENERATES
PLENTIFUL AMOUNTS OF PRECIPITATION OVER SOUTHERN NEW MEXICO...ENOUGH
SO THAT A FLASH FLOOD WATCH COMES TO MIND. HOWEVER...WILL HOLD OFF
FOR TIME BEING TO TRY AND GET A BETTER HANDLE ON DETAILS AND TIMING.
THERE STILL REMAINS THE POTENTIAL OF WEAK SURFACE BOUNDARY/WIND
SHIFT OVER THE EASTERN PLAINS OF NEW MEXICO THURSDAY AS SURFACE HIGH
PRESSURE IS REINFORCED OVER THE CENTRAL U.S. PLAINS. CONTINUED
TREND OF IN CURRENT GRIDS OF HIGHER POPS ACROSS SOME OF OUR SOUTHERN
ZONES.
LONGER TERM...THE GFS HAS RETURNED TO IT/S EARLIER SOLUTION OF
SETTING UP AT PATTERN WHICH WOULD ALLOW A GOOD SURGE OF MOISTURE
FROM THE SOUTH INTO WESTERN NEW MEXICO OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 65 94 66 92 / 30 20 30 20
GALLUP.......................... 56 87 58 83 / 30 30 30 30
GRANTS.......................... 56 87 57 85 / 40 30 30 20
GLENWOOD........................ 63 87 61 88 / 50 40 50 40
CHAMA........................... 49 83 48 77 / 30 30 30 40
LOS ALAMOS...................... 56 88 56 81 / 30 30 30 20
RED RIVER....................... 45 75 43 70 / 20 30 30 30
TAOS............................ 53 87 53 81 / 20 30 30 20
SANTA FE........................ 56 87 57 83 / 30 20 30 20
SANTA FE AIRPORT................ 59 89 59 85 / 30 20 30 20
ESPANOLA........................ 61 90 60 88 / 30 20 30 20
ALBUQUERQUE HEIGHTS............. 68 90 68 89 / 30 20 30 20
ALBUQUERQUE VALLEY.............. 63 92 66 90 / 30 20 30 20
ALBUQUERQUE FOOTHILLS........... 64 88 64 87 / 30 20 30 20
ALBUQUERQUE WEST MESA........... 65 90 67 89 / 30 20 30 20
SOCORRO......................... 64 90 64 90 / 40 30 30 30
SANDIA PARK/CEDAR CREST......... 56 86 56 85 / 30 30 30 20
MORIARTY/ESTANCIA............... 59 88 59 84 / 30 20 30 20
CARRIZOZO....................... 63 85 63 84 / 40 40 50 40
RUIDOSO......................... 55 75 54 74 / 50 40 50 40
RATON........................... 56 87 56 84 / 10 10 20 20
LAS VEGAS....................... 55 85 55 81 / 20 20 20 20
ROY............................. 59 86 61 83 / 10 20 20 20
CLAYTON......................... 63 89 61 87 / 10 10 20 20
SANTA ROSA...................... 65 87 61 87 / 20 20 30 30
TUCUMCARI....................... 66 91 64 90 / 20 20 20 20
FORT SUMNER..................... 65 88 64 86 / 30 30 40 40
CLOVIS.......................... 65 85 64 84 / 30 40 40 30
PORTALES........................ 65 84 64 83 / 40 40 40 40
ROSWELL......................... 67 86 68 85 / 50 50 50 50
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 31, 4:55 AM MST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT TUE JUL 31 2007
NMZ001>021-026-011200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
555 AM MDT TUE JUL 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO STREET
FLOODING OR HIGH FLOWS IN ARROYOS AND SMALL STREAMS. IN ADDITION...
WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE FROM THE
STRONGER STORMS DURING THE AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
FLOODING ACROSS PARTS OF THE AREA EACH DAY. SOUTHERN AREAS WILL BE
MOST FAVORED TO RECEIVE HEAVY RAINFALL MIDWEEK WHILE THE FOCUS SHIFTS
TO WESTERN SECTIONS TOWARD THE END OF THE WEEK.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT SEVERE WEATHER...ESPECIALLY FLOODED ROADWAYS OR PROPERTY.
19
Flash Flood, Bernalillo
- When
- July 31, 7:15 PM MST to 8:15 PM MST
- Where
- Bernalillo County, 5 mi ENE of Albuquerque
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 35.108, -106.488
Slow moving thunderstorms produced heavy rain on the east side of Albuquerque. One and a half inches of rain was reported at Constitution and Wyoming. Two apartments were flooded and evacuated at 8500 Marquette NE in the Northeast Heights.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Arizona, July 31, 20071 death · $100,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, July 31, 2007$2.3 million · 1.75 in hail · 7 events
- Flash Flood in Arizona, July 31, 2007$2.0 million · 1 event
- Flash Flooding in Kansas, July 31, 2007$325,000 · 7 events
- Flash Flooding in Texas, July 31, 2007$30,000 · 3 events
- Damaging Winds and Lightning Strike in Florida, July 31, 2007$1,000 · 50 kt wind · 7 events
- Flash Flooding in Oklahoma, July 31, 20074 events
- Heavy Rain in Kansas, July 31, 20074 events
- Flooding in Arizona, July 31, 20074 events
- Hail and Damaging Wind in Nebraska, July 31, 20071.25 in hail · 4 events
- Waterspouts in Gulf of Mexico, July 31, 20073 events
- Flash Flood and Hail in Kansas, July 31, 20071.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39899.